Alert archive / Oklahoma / Special Weather Statements in 2019

Special Weather Statement, NWS Amarillo, TX

July 5, 2019Texas County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Jul 5, 2019, 7:21 PM CDT for Texas County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2019, 7:21 PM CDT (00:21 UTC)
Expired
Jul 5, 2019, 7:45 PM CDT
In force
24 min
Issued by
NWS Amarillo, TX

County Texas County, OK

The radar

The Dodge City radar (KDDC), 183 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2718 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

576 
WWUS84 KAMA 060021
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
721 PM CDT Fri Jul 5 2019
 
OKZ002-060045-
Texas OK-
721 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wilburton, moving south at 5 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Eva and Hough. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.
 
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3699 10150 3677 10159 3676 10203 3699 10203
TIME...MOT...LOC 0021Z 020DEG 6KT 3699 10170 

$$

LG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:27 PM CDT, 54 minutes earlier.

Area forecast discussion, Jul 5, 6:27 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
627 PM CDT Fri Jul 5 2019

.AVIATION...
00Z Issuance...Conditions are mostly expected to remain VFR
through the period. Storms are possible around the western 1/3 of
the area early this evening and may affect DHT and GUY. Chances
are less likely for AMA. Storms are expected to move across the
northern 2/3 of the area overnight and then redevelop tomorrow
afternoon. Some storms may lower conditions to MVFR for the more
intense ones. Winds will be turning more northerly overnight then
northeasterly for tomorrow. Some wind shear may affect DHT and GUY
for the next few hours.

Beat

&&

.PREV DISCUSSION... /Issued 257 PM CDT Fri Jul 5 2019/

SHORT TERM...This Afternoon and Tonight...

Latest analysis shows a sfc trof axis generally near the TX and NM
state line. Also, some sort of outflow induced wind shift boundary
extended from nern NM into the wrn OK Panhandle northeastward into
southwest KS. Satellite imagery shows tstms developing over the
mountains of nern NM, with a cumulus field east of that area. The
close proximity of the outflow induced sfc boundary and the weak sfc
lee trof and associated low level convergence plus continued strong
daytime heating, adequate moisture, and an unstable atmosphere will
likely result in additional shower and tstm development the
remainder of the afternoon hours into this evening. Inverted-V
atmospheric sounding profiles suggests strongest storms will be
capable of producing gusty winds approaching severe levels along
with hail up to around quarter size. Given marginal shear values
much like the past few days, storm type will mainly be of the pulse
variety. Have retained the general pop structure from previous shift
for this evening and tonight, with overall highest values in the OK
Panhandle and northwest TX Panhandle, and lowest across the far sern
TX Panhandle. Expect showers and tstms to begin diminishing late
tonight.

02

LONG TERM...Saturday through Friday...

The long term periods begin Saturday with upper ridging centered
over central OK/TX southward to the Gulf and longwave troughing over
the west coast. GFS/EC/CMC/NAM/UK all in relative agreement that
resulting southerly flow at 700mb will advect moisture northward
ahead of a disturbance Saturday afternoon/evening translating
northeast across NM into W KS. The result will likely be showers and
storms across the Panhandles, particularly western sections where
the most large scale forcing will be present. While progged MUCAPE
values are broadly in the 1500-2500 J/kg range, 0-6km shear is quite
weak at around 25 knots, with progged pre-convective hodographs
similarly showing little shear. Thus think that any severe weather
will be isolated with damaging wind the main concern given DCAPE
values of around 500-1000 J/kg. Chief concern is the threat for
locally heavy rainfall given slow storm motion vectors and pre-
convective PWAT values of around 1.25 to 1.5 inches.

Sunday brings another disturbance moving over the northwestern
Panhandles from NM, leading to more mentions of showers and storms
in the forecast. Still some disagreement on the amount of moisture
that will be available after Saturday's rain event, so have kept
mentions below likely for now.

The remainder of the forecast sees stout ridging building across the
southern Plains states eventually shifting into the Four Corners
region. Multiple triple digit highs may occur Tuesday and Wednesday
afternoons as a result. Despite the strength of this ridge,
GFS/EC/CMC depicting varying degrees of moisture trapped underneath
this feature at 700/850mb. As a result, have kept diurnal afternoon
and evening slight chances for showers and storms Wednesday through
Friday.

Ferguson

AVIATION...18Z TAFs...

For the 18Z TAFs, isold to sct showers and tstms are forecast to
develop near the NM and TX state line late this afternoon and then
move northeast across the area through the evening hours. The most
favored region for storms will be in the OK Panhandle and the
northern TX Panhandle, where VCTS was included at both KGUY and
KDHT from about 00Z to 03Z this evening. Omitted this weather
element at KAMA as the threat will be lower and confidence is also
low as to whether any storms will impact that TAF site. Another
round of showers and tstms is expected to develop across the area
after 18Z Saturday, which is just beyond this fcst cycle.

02

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

16/15
Hazardous weather outlook, Jul 5, 2:46 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
246 PM CDT Fri Jul 5 2019

OKZ001>003-TXZ001>020-317-060900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
246 PM CDT Fri Jul 5 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms are expected this afternoon
and tonight across mainly the northwestern half of the Combined
Texas and Oklahoma Panhandles. A few storms will have the
potential to become strong to marginally severe, with winds
gusting to around 65 mph and hail up to the size of quarters as the
main hazards. In addition, the strongest, slow moving storms will
be capable of producing heavy rainfall, which may lead to
localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across most of the Texas and
Oklahoma Panhandles mainly during the afternoon and evening hours
Saturday through Sunday. Some storms will have the potential to
become strong, with perhaps one or two marginally severe storms,
with gusty winds and small hail being the primary hazards. In
addition, the strongest, slow moving storms will be capable of
producing heavy rainfall, which may lead to localized flooding or
flash flooding.

Isolated afternoon and evening thunderstorms may develop
Wednesday and Thursday across the Panhandles. At this time, the
risk for widespread severe storms is low.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may become necessary late this afternoon
and this evening.

In the hours before

Special weather statement, Jul 5, 5:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Amarillo TX
531 PM CDT Fri Jul 5 2019

OKZ001-052300-
Cimarron OK-
531 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 600
PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Boise City, moving north at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Boise City and Keyes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3683 10216 3650 10232 3650 10247 3653 10270
      3691 10263
TIME...MOT...LOC 2231Z 195DEG 16KT 3660 10255

LG
Special weather statement, Jul 5, 6:01 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
601 PM CDT Fri Jul 5 2019

OKZ001-TXZ001-052330-
Cimarron OK-Dallam TX-
601 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON AND NORTHERN DALLAM
COUNTIES UNTIL 630 PM CDT...

At 600 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Boise City to 16 miles
southwest of Clayton. Movement was northeast at 5 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Boise City, Texline, Keyes, Wheeless and Felt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3643 10227 3620 10304 3650 10304 3650 10300
      3682 10300 3699 10222
TIME...MOT...LOC 2300Z 211DEG 6KT 3664 10249 3629 10338

LG
Special weather statement, Jul 5, 6:22 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Amarillo TX
622 PM CDT Fri Jul 5 2019

OKZ001-052345-
Cimarron OK-
622 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 645
PM CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Wheeless, or 17 miles northeast of Clayton, moving
north at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Black Mesa Park, Kenton and Wheeless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3690 10300 3693 10286 3654 10284 3653 10300
TIME...MOT...LOC 2322Z 174DEG 17KT 3665 10299

LG
Local storm report, Jul 5, 6:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT FRI JUL 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 N BOISE CITY          36.74N 102.51W
07/05/2019  E0.75 INCH       CIMARRON           OK   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1901036

15
Local storm report, Jul 5, 7:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT FRI JUL 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND GST     5 SE KENTON             36.83N 102.88W
07/05/2019  M60 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1901037

KAR
Special weather statement, Jul 5, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
721 PM CDT Fri Jul 5 2019

OKZ002-060045-
Texas OK-
721 PM CDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wilburton, moving south at 5 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Eva and Hough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3699 10150 3677 10159 3676 10203 3699 10203
TIME...MOT...LOC 0021Z 020DEG 6KT 3699 10170

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:19 PM CDTAreal Flood AdvisoryAMADallam116 min
Jul 5, 7:54 PM CDTSpecial Weather StatementAMAHansford, Sherman66 min
Jul 5, 8:34 PM CDTSpecial Weather StatementAMAHansford, Hutchinson, Ochiltree, Roberts26 min
Jul 5, 9:22 PM CDTSpecial Weather StatementAMAHemphill, Hutchinson, Lipscomb, Ochiltree, Roberts53 min
Jul 5, 10:25 PM CDTSpecial Weather StatementAMAHemphill, Lipscomb65 min
Jul 5, 11:23 PM CDTSpecial Weather StatementAMAHemphill, Wheeler67 min
Jul 6, 12:50 AM CDTSpecial Weather StatementAMACollingsworth55 min
Jul 6, 12:56 AM CDTSpecial Weather StatementAMAOldham64 min
Jul 6, 4:12 AM CDTSpecial Weather StatementAMAMoore63 min
Jul 6, 5:05 AM CDTAreal Flood AdvisoryAMADeaf Smith, Hartley, Moore, Oldham, Potter, Randall3 hr
Jul 5, 7:36 PM CDTSpecial Weather StatementAMATexas24 min
Jul 5, 8:25 PM CDTAreal Flood AdvisoryAMACimarron, Texas3 hr

Nearby

Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.